i have been treated for an irregualr/fast heartbeart for about 4yrs now had all the heart tests they could find nothing wrong..i have had gerd for as many year but never associated the 2 but now i can link them together...
i have recently been to my consultant and have had another gastrophy and have asked him if there is a link he hasnt given me an answer. But i know that i get breathless and have heart lurches when my gerd is bad. Other symptons are pain inbetween the shoulders blades/chest pain dizziness.
i have recently read an artical about the vegus nerve which seems to be a strong culprit for all these problems.
going back to my consultant on tuesday to quiz him on it.
I also get pvc's and have gerd. I think my hiatal hernia makes it easier to notice the pvc's because the heart and esophagus are in the same body space. So perhaps they aren't medically related, but the gerd makes you more aware if you have the pvc's?
Here is what im finding. It is not the Gerd or Hiatel hernia thats causing the problem but the acid reflux and the hiatel hernia and PVC's are a symptom of the overstimulated vagus nerve so, This means that whatever is slowing your metabolism is the culprit ie Hypothyroidism, hyperthyroidism, gastroperesis, and a whole hole of others.
What seems to be happening in many cases is the Metabolic rate has slowed (age , disease) which immediatly tells the Vagus Nerve to produce more acid the vagus nerve controls heart rate and acid production which is why your heart races when you eat a lot of carbs or greasy food. But because your metabolism has slowed the gas stays in your stomach causing reflux or even a hiatel hernia from pressure. This equates to PVC's because the Vagus Nerve is overstimulated and sometimes throws the extra electricity out the path of least resistance.
Seems we treat the symptoms believing they are the cause and never really even get the underlying problems fixed that can stop it all.
Well this is my theory would love to know yor story to try and see if it might fit this also.
This makes a lot of sense. As nearly all PVC's seem to be related to stomache problems, I bet nearly all of us have the acid problem, so it must be the case.
Any comments anyone.
I know that mine come on when I eat carbohydrates, and then try to do something which requires only a little effort !!!!! So somehow oxygen has gone into the stomache, and perhaps leaves the heart area. But the oxygen suddenly racing into the stomache must relate to the acid issue it has to deal with. Just my experience. Any comments from anyone most welcome.
I don't seem to get them when I keep away from carbs.
everytime i eat anything, i get a racing heart or palpitations or both...i am taking a beta blocker which helps my heart not race....i am on a very small dose (doc prescribed 60 mg per day--i only take 20) because my bp is low normally so i didn't want to lower it more...the doc took it today and it was 85/56 and that was 4 hours after i took 10 mg of propranalol....i am going to try the staying away from carbs thing to see if it helps, but after eating a piece of salmon and green beans i got horrible chest and shoulder blade pains--i actually hate to think about eating anything at all--good news is i lost 14 pounds in the past month, but i hate doing it this way...as far as gerd goes, a doctor told me that it can cause a lot of things, chest pains, sore throat, cough--i'm not sure if he mentioned pvc's, however, i know a lot of the meds they prescribe for gerd can cause skipped heartbeats, so if you are taking any of them, you may want to read the side effects...sorry i couldn't be of more help....good health and God bless.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.